Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Continuous stomach pain and cannot digest anything. Due to cold weather?

Answered by
Dr.
Dr. Sadiq Mughal

Critical Care Specialist

Practicing since :1992

Answered : 1663 Questions

default
Posted on Mon, 21 Jan 2013 in Digestion and Bowels
Question: I'm having slight continuous stomach pain from last 10-12 days and I can not digest anything. A friend of mine said its due to Cold weather. Can anyone help me in this regard?
doctor
Answered by Dr. Sadiq Mughal 1 hour later
Hello,

Thanks for writing to us.

Cold weather cannot cause continuous pain in your stomach. In fact cold weather cannot cause stomach pain at all.

What probably you are having is gastritis (inflammation of the stomach)

The most common cause of gastritis is an infection of stomach by H. Pylori bacteria.

The other causes of gastritis include cigarette smoking, spicy food, and NSAIDS (pain killer).
I would suggest you to consult a nearby physician who will evaluate you for your stomach pain.

You may need upper Gastrointestinal endoscopy.

Treatment for gastritis is very simple. You may need antacids and proton pump blocking drugs like pantoprazole.

Please follow a healthy lifestyle with bland food, no smoking and daily exercise.

Hope this answers your question.
Let me know if you have any more queries.

Take care.
Regards
Dr Sadiq

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Sadiq Mughal 47 minutes later
Hi Dr. XXXXXXX

Thanks for your response. I'm travelling at present and due to a very hectic schedule, I won't be able to visit a consultant immediately.
As mentioned by you regarding gastritis, I believe I may be having this due to little smoking, spicy food etc.
Also, while searching more on that, I could find few more symptoms like Loss of appetite, Nausea and feel like vomiting and Pain in the upper part of the belly or abdomen, which I have been experiencing at times.
I've not taken any pain killers and there are no cases for Black or tarry stools or vomiting blood.
As an immediate reliever, I plan to take Antacids, no smoking & no spicy food for coming days.
Is there any other light medicine or syrup which I can consider. I will be reaching back India after 15th XXXXXXX and post that only will be able to visit any physician. Please suggest.

Thanks
XXXXXXX
doctor
Answered by Dr. Sadiq Mughal 1 hour later
Hello thanks for follow up.

Nausea,vomiting,loss of appetite and pain abdomen all are symptoms of gastritis.Black tarry stool or blood or blood with vomiting usually occur when there is ulcer in stomach or gastritis is very severe. I do not think that you have such a severe gastritis.

It is good that you are avoiding spicy food and smoking. Along with antacid you can take Ranitidine which is H2 blocker and freely available all over world as Zintac. I think with these preventive and curative measures you can manage your gastritis till you are back home.

Hope this answers your question.
If you don't have any more queries, please close the discussion and write a review.

Take care
Get well soon
Regards
Dr Sadiq.
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Gastritis

doctor1 MD

Diagnosed with gastritis 5 months ago, had three benign biopsies during endoscopy, was told to stay on Prilosec 20mg. Stopped daily caffeine diet soft drinks (24-32 oz a day at that time) and changed diet. Have no stomach discomfort but still had mild heartburn when I tried to stop Prilosec for a couple weeks. Do I stay on Prilosec forever? Concerned about long-term effect.

doctor1 MD

Hello. I am traveling in Cambodia and 5 days ago started to have intense stomach pains. I vomited for the first 4 days non stop. No diarrhea. The stomach pains continued to get worse. Yesterday I went to a Clinic in Cambodia, there the dr did a ultrasound on my abdomen and then diagnosed me with gastritis. He prescribed me Nexium, Phagel susp., and Debridat. It was very difficult to communicate with him, he did not speak english very well. That was 24 hours ago. Since then the pain has gotten even worse. The stomach is incredibly twisted and painful and pain is spreading to my back. The medical services in Cambodia are known for not being that great and I m wondering if this issue is more serious than the dr. s diagnoses. Or if you agree to think that it is simply gastritis, is there anything you can recommend that I take to ease the pain? Please let me know what you think, Thanks,

doctor1 MD

Sir I am suffering with GAstritis. My stomach is like a Baloon when taking food and No free motion. When gas passed there is a bad smell eventhough i have taken treatment .Hence, I request kindly suggest good medicine to cure gastric problem Thanking you Sir R AZamtulla

doctor1 MD

Hello, I was feeling my stomach acting weird on Wednesday, and I remembered that on Monday morning, I had intercourse (safe sex with condom) but I got worried. So on Wednesday I ran to the drug store and purchased a Next Choice One Dose pill and I took it asap. However, I ended up getting gastritis later on that night. Is it possible that what I was feeling in my stomach was due to gastritis? Or did the pill cause Gastritis?

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the hospital for a sonogram. It was negative, but the doctor there wanted me to come back the next day.I...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore because food brushes against the affected areas as its going down. It feel like irs between the right...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .